# SDR 2004FA0000204

- Difficulty date: February 20, 2004
- Submitted: February 20, 2004
- Operation: General aviation
- Aircraft: N210MT
- Make and model: Cessna T210N
- Aircraft serial: 21064165
- Aircraft time: 4,800 hours
- Engine: Cont TSIO520R
- Engine time: 990 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 2210 · Autopilot System
- Part: Autopilot Sys
- Part number: ST566
- Part serial: 5393AGAE
- Condition: Malfunctioned
- Location: Cockpit
- Part time: 201 hours
- Stage of operation: CR
- How discovered: C
- Nature of condition: S
- Precautionary procedure: H

## Discrepancy

ONCE ESTABLISHED IN CRUISE FLIGHT WITH ALTITUDE HOLD ENGAGED, THE S-TEC SYSTEM 55X AUTOPILOT FREQUENTLY BEGINS TO GENTLY PORPOISE IN PITCH.  THIS GETS PROGRESSIVELY WORSE UNTIL THE AUTOPILOT CAUSES SERIOUS PITCH EXCURSIONS OF SEVERAL HUNDRED FEET PER MINUTE UP AND DOWN.  THE ONLY SOLUTION FOUND IS TO DISENGAGE THE ALTITUDE HOLD MODE AND SELECT VERTICAL SPEED EQUALS  ZERO.  THE OTHER MAJOR PROBLEM NOTICED WITH SYSTEM 55X IS THAT DURING THE APPROACH TO LANDING, THE AUTOPILOT WILL PITCH DOWN ABRUPTLY WHEN THE FLAPS AND/OR GEAR ARE DEPLOYED.  THIS CAN BE ALARMING, ESPECIALLY DURING AN INSTRUMENT APPROACH IN INSTRUMENT METEOROLOGICAL CONDITIONS.
